MAUDE Adverse Event Report: CAREFUSION ALARIS PCA MODULE EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION ALARIS PCA MODULE EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number 10800173
Medical Device Problem Codes Fluid/Blood Leak (1250); Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 10ml bd syringe, lot: 9142911, exp: 2022-05-31, 0.9% sodium chloride injection.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
It was reported that the tubing set leaked from the engagement at the y-site during a dilaudid and iv fluid infusion.It was clarified that the tubing set did not separate as initially reported.The patient did not receive any of the iv fluid flush bag and it is undetermined whether the patient received the dilaudid medication as ordered, however, the customer further stated that there were no adverse effects caused to the patient from the event.
 
Additional Manufacturer Narrative
The customer¿s report that the tubing set leaked was confirmed, however; the leak is from a crack in the female luer, not from the y-site as the customer reported.Visual inspection confirmed that the female luer had a lateral crack.Closer inspection under a lab microscope observed no tool marks or signs of over torque.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection found a crack in the female luer wall on the opposite end of the injection gate of the suspect pca set.No tool marks or signs of over torque were observed.A lab syringe was attached to the set for a priming test, and the set leaked from the cracked female luer.No other leaks were observed throughout the set.The root cause was identified to be a result of internal stresses created during the manufacturing process that make it more susceptible to chemical/mechanical attacks.
 
Event or Problem Description
It was reported that the tubing set leaked from the engagement at the y-site during a dilaudid and iv fluid infusion.It was clarified that the tubing set did not separate as initially reported.The patient did not receive any of the iv fluid flush bag and it is undetermined whether the patient received the dilaudid medication as ordered.The customer further stated that there were no adverse effects caused to the patient from the event.

Brand Name
ALARIS PCA MODULE EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9123138
Report Number9616066-2019-02687
Device Sequence Number2819433
Product Code FPA
UDI-Device Identifier10885403234385
UDI-Public10885403234385
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10800173
Device Catalogue Number10800173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100, 8015, 2420-0007, THERAPY DATE (B)(6) 2019; 8100, 8015, 2420-0007, THERAPY DATE (B)(6) 2019
Patient Age45 YR